Alert archive / Utah / Red Flag Warnings in 2008

Red Flag Warning 3, NWS Salt Lake City, UT

April 18, 2008

NWS Salt Lake City, UT issued this red flag warning at Apr 18, 2008, 4:02 AM MDT. It took effect at Apr 18, 2008, 1:00 PM MDT. It was in force for 56 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 18, 2008, 4:02 AM MDT (10:02 UTC)
In effect from
Apr 18, 2008, 1:00 PM MDT
Expired
Apr 20, 2008, 9:00 PM MDT
In force
56 hr
Issued by
NWS Salt Lake City, UT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KSLC 181002
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
402 AM MDT FRI APR 18 2008

UTZ439-440-181800-
/O.NEW.KSLC.FW.W.0003.080418T1900Z-080419T0300Z/
/O.CON.KSLC.FW.A.0001.080419T1800Z-080420T0300Z/
UTAHS DIXIE AND ZION CANYON-SOUTH CENTRAL UTAH-
402 AM MDT FRI APR 18 2008

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM
MDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE
WEATHER ZONES 439 AND 440 BELOW 6500 FT...

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR
FIRE WEATHER ZONES 439 AND 440 BELOW 6500 FT...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO
9 PM THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR
EXTREME SOUTHWEST AND SOUTH CENTRAL UTAH. THIS INCLUDES FIRE
WEATHER ZONES 439 AND 440 BELOW 6500 FT.

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING.

SOUTHWEST WINDS WILL STRENGTHEN TODAY AHEAD OF AN APPROACHING
STORM SYSTEM. WINDS OVER EXTREME SOUTHWEST UTAH ARE EXPECTED TO
INCREASE TO 15 TO 20 MPH WITH GUSTS OF 30 TO 35 MPH BY LATE THIS
AFTERNOON...WHILE WINDS ACROSS SOUTH CENTRAL UTAH ARE EXPECTED TO
REACH 10 TO 20 MPH WITH GUSTS OF 25 TO 30 MPH. IN ADDITION TO THE
WINDS...RELATIVE HUMIDITIES WILL BE LESS THAN 15 PERCENT THROUGH
THE AFTERNOON AND EARLY EVENING HOURS...RESULTING IN CRITICAL FIRE
WEATHER CONDITIONS.

BY SATURDAY AFTERNOON...WINDS OF 15 TO 25 MPH WITH GUSTS OVER 35
MPH SHOULD BECOME WIDESPREAD OVER SOUTHERN UTAH. COMBINED WITH
ALREADY CRITICALLY LOW RELATIVE HUMIDITY VALUES...THIS SHOULD
AGAIN PRODUCE AREAS OF CRITICAL FIRE WEATHER CONDITIONS.

A FIRE WEATHER WATCH MEANS THAT SEVERE FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
8 follow-up statements
000 
WWUS85 KSLC 181805
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1204 PM MDT FRI APR 18 2008

UTZ439-440-190300-
/O.UPG.KSLC.FW.A.0001.080419T1800Z-080420T0300Z/
/O.EXT.KSLC.FW.W.0003.080418T1900Z-080420T0300Z/
UTAHS DIXIE AND ZION CANYON-SOUTH CENTRAL UTAH-
1204 PM MDT FRI APR 18 2008

...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM MDT SATURDAY FOR GUSTY WINDS
AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 439 AND 440 BELOW
6500 FEET...

THE RED FLAG WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY IS
NOW IN EFFECT UNTIL 9 PM MDT SATURDAY FOR FIRE WEATHER ZONES 439
AND 440 BELOW 6500 FEET. THE FIRE WEATHER WATCH IS NO LONGER IN
EFFECT.

SOUTHWEST WINDS WILL CONTINUE TO STRENGTHEN TODAY AHEAD OF AN
APPROACHING STORM SYSTEM. WINDS OVER EXTREME SOUTHWEST UTAH ARE
EXPECTED TO INCREASE TO 15 TO 20 MPH WITH GUSTS OF 30 TO 35 MPH
BY LATE THIS AFTERNOON...WHILE WINDS ACROSS SOUTH CENTRAL UTAH
ARE EXPECTED TO REACH 10 TO 20 MPH WITH GUSTS OF 25 TO 30 MPH. IN
ADDITION TO THE WINDS...RELATIVE HUMIDITIES WILL BE LESS THAN 15
PERCENT THROUGH THE AFTERNOON AND EARLY EVENING HOURS...RESULTING
IN CRITICAL FIRE WEATHER CONDITIONS.

WINDS WILL DIMINISH THIS EVENING AS RELATIVE HUMIDITIES CLIMB
ABOVE 15 PERCENT. HOWEVER...BY SATURDAY AFTERNOON...WINDS OF 15
TO 25 MPH WITH GUSTS OVER 35 MPH WILL BECOME WIDESPREAD OVER
SOUTHERN UTAH AS THE STORM SYSTEM MOVES CLOSER TO THE AREA.
RELATIVE HUMIDITY VALUES WILL DROP BELOW CRITICAL VALUES ONCE
AGAIN...RESULTING IN AREAS OF SEVERE FIRE WEATHER CONDITIONS.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000
WWUS85 KSLC 190257
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
857 PM MDT FRI APR 18 2008

UTZ439-440-191100-
/O.CON.KSLC.FW.W.0003.000000T0000Z-080420T0300Z/
UTAHS DIXIE AND ZION CANYON-SOUTH CENTRAL UTAH-
857 PM MDT FRI APR 18 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT SATURDAY...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT SATURDAY. 

SOUTHWEST WINDS WILL CONTINUE TO STRENGTHEN TOMORROW MORNING AHEAD
OF AN APPROACHING STORM SYSTEM. WINDS OVER EXTREME SOUTHWEST UTAH
ARE EXPECTED TO INCREASE TO 20 TO 25 MPH WITH GUSTS OF 35 TO 40
MPH BY LATE MORNING IN TO THE AFTERNOON...WHILE WINDS ACROSS
SOUTH CENTRAL UTAH ARE EXPECTED TO REACH 15 TO 25 MPH WITH GUSTS
OF 25 TO 35 MPH. IN ADDITION TO THE WINDS...RELATIVE HUMIDITIES
WILL BE LESS THAN 15 PERCENT THROUGH THE AFTERNOON AND EARLY
EVENING HOURS...RESULTING IN CRITICAL FIRE WEATHER CONDITIONS.

WINDS WILL DIMINISH LATE TOMORROW NIGHT AND RELATIVE HUMIDITIES
ARE EXPECTED TO CLIMB ABOVE 15 PERCENT. THE COLD FRONT WILL STILL
BE NORTH OF THE AREA OF UTAH WITH CRITICALLY DRY FUELS SUNDAY
MORNING AND THE SITUATION MAY WARRANT ANOTHER RED FLAG WARNING AT
THAT TIME.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 
WWUS85 KSLC 190935
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
334 AM MDT SAT APR 19 2008

UTZ439-440-192100-
/O.CON.KSLC.FW.W.0003.000000T0000Z-080420T0300Z/
UTAHS DIXIE AND ZION CANYON-SOUTH CENTRAL UTAH-
334 AM MDT SAT APR 19 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER
ZONES 439 AND 440...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR EXTREME SOUTHWEST
AND SOUTH CENTRAL UTAH. THIS INCLUDES FIRE WEATHER ZONES 439 AND
440.

SOUTHWEST WINDS WILL CONTINUE TO STRENGTHEN THIS MORNING AHEAD OF
AN APPROACHING STORM SYSTEM. WINDS OVER EXTREME SOUTHWEST UTAH ARE
EXPECTED TO INCREASE TO 20 TO 25 MPH WITH GUSTS OF 35 TO 40 MPH BY
LATE MORNING AND INTO THE AFTERNOON...WHILE WINDS ACROSS SOUTH
CENTRAL UTAH ARE EXPECTED TO REACH 15 TO 25 MPH WITH GUSTS OF 25
TO 35 MPH. IN ADDITION TO THE WINDS...RELATIVE HUMIDITIES WILL BE
LESS THAN 15 PERCENT THROUGH THE AFTERNOON AND EARLY EVENING
HOURS...RESULTING IN CRITICAL FIRE WEATHER CONDITIONS.

WINDS WILL DIMINISH LATE TONIGHT AND RELATIVE HUMIDITIES ARE
EXPECTED TO CLIMB ABOVE 15 PERCENT. HOWEVER...A DRY COLD FRONT
WILL PUSH ACROSS SOUTHERN UTAH SUNDAY AFTERNOON...KEEPING STRONG
WESTERLY WINDS OVER THE AREA...SO THERE IS A POSSIBILITY THAT THE
WARNING MAY BE EXTENDED THROUGH SUNDAY.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 
WWUS85 KSLC 192102
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
302 PM MDT SAT APR 19 2008

UTZ439-440-200300-
/O.EXT.KSLC.FW.W.0003.000000T0000Z-080421T0300Z/
UTAHS DIXIE AND ZION CANYON-SOUTH CENTRAL UTAH-
302 PM MDT SAT APR 19 2008

...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM MDT SUNDAY FOR GUSTY WINDS
AND LOW RELATIVE HUMIDITY FOR UTAH FIRE WEATHER ZONES 439 AND 440 BELOW
6500 FEET...

THE RED FLAG WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY IS
NOW IN EFFECT UNTIL 9 PM MDT SUNDAY FOR UTAH FIRE WEATHER ZONES
439 AND 440 BELOW 6500 FEET.

SOUTH TO SOUTHWEST WINDS HAVE STRENGTHENED TODAY AHEAD OF AN
APPROACHING COLD FRONT. WINDS OF 20 TO 25 MPH WITH GUSTS OF 35 TO 45
MPH HAVE BEEN OBSERVED OVER EXTREME SOUTHWEST UTAH AND SOUTH
CENTRAL UTAH AND WILL CONTINUE INTO THE EVENING HOURS. IN ADDITION
TO THE WINDS...RELATIVE HUMIDITY VALUES BELOW 15 PERCENT WILL
PERSIST INTO THE EVENING HOURS...RESULTING IN CRITICAL FIRE
WEATHER CONDITIONS.

WINDS WILL DIMINISH LATE TONIGHT AS RELATIVE HUMIDITIES CLIMB
ABOVE 15 PERCENT. HOWEVER...THE FRONT WILL NOT PASS THROUGH
EXTREME SOUTHERN UTAH UNTIL SUNDAY AFTERNOON...SO SOUTHWEST WINDS
WILL PICK UP ONCE BY TOMORROW AFTERNOON AS RELATIVE HUMIDITIES
FALL BELOW 15 PERCENT...PRODUCING SEVERE FIRE WEATHER CONDITIONS
ONCE AGAIN.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 
WWUS85 KSLC 200251
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
851 PM MDT SAT APR 19 2008

UTZ439-440-201115-
/O.CON.KSLC.FW.W.0003.000000T0000Z-080421T0300Z/
UTAHS DIXIE AND ZION CANYON-SOUTH CENTRAL UTAH-
851 PM MDT SAT APR 19 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT SUNDAY...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT SUNDAY. 

SOUTH TO SOUTHWEST WINDS WILL CONTINUE TONIGHT AND TOMORROW OVER
SOUTHWEST UTAH AHEAD OF AN APPROACHING COLD FRONT. WINDS OVERNIGHT
TONIGHT WILL DECREASE SOMEWHAT ALTHOUGH RELATIVE HUMIDITY WILL
REMAIN LOW. WINDS OF 20 TO 25 MPH WITH GUSTS OF 35 TO 45 MPH WILL
REDEVELOP AGAIN TOMORROW MORNING OVER EXTREME SOUTHWEST UTAH AND
WILL CONTINUE INTO THE AFTERNOON HOURS UNTIL THE COLD FRONT MOVES
THROUGH THE AREA. WEST TO NORTHWEST WINDS WILL REMAIN STRONG INTO
THE EVENING HOURS. IN ADDITION TO THE WINDS...RELATIVE HUMIDITY
VALUES WILL REMAIN BELOW 15 PERCENT...RESULTING IN CRITICAL FIRE
WEATHER CONDITIONS. RELATIVE HUMIDITY WILL BEGIN TO RISE TOMORROW
EVENING AND RED FLAG CONDITIONS ARE EXPECTED TO DIMINISH.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 
WWUS85 KSLC 200953
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
353 AM MDT SUN APR 20 2008

UTZ439-440-202100-
/O.CON.KSLC.FW.W.0003.000000T0000Z-080421T0300Z/
UTAHS DIXIE AND ZION CANYON-SOUTH CENTRAL UTAH-
353 AM MDT SUN APR 20 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER
ZONES 439 AND 440...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR EXTREME SOUTHWEST
AND SOUTH CENTRAL UTAH. THIS INCLUDES FIRE WEATHER ZONES 439 AND
440.

SOUTHWEST WINDS WILL INCREASE AGAIN LATER THIS MORNING ACROSS
EXTREME SOUTHERN UTAH AND SHIFT TO WESTERLY DURING THE AFTERNOON
AS A DRY COLD FRONT PUSHES ACROSS THE AREA. WIND SPEEDS OF 15 TO
25 MPH WITH GUSTS 30 TO 40 MPH CAN BE EXPECTED ACROSS THE WARNED
AREA. IN ADDITION TO THE WINDS...AFTERNOON RELATIVE HUMIDITIES
WILL REMAIN BELOW 15 PERCENT. THE COMBINATION OF STRONG WINDS AND
LOW HUMIDITY WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 
WWUS85 KSLC 202052
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
252 PM MDT SUN APR 20 2008

UTZ439-440-210300-
/O.CON.KSLC.FW.W.0003.000000T0000Z-080421T0300Z/
UTAHS DIXIE AND ZION CANYON-SOUTH CENTRAL UTAH-
252 PM MDT SUN APR 20 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
439 AND 440 BELOW 6500 FEET...

A RED FLAG WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY REMAINS
IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR UTAH FIRE WEATHER ZONES
439 AND 440 BELOW 6500 FEET.

WEST TO SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS OF 30 TO 40 MPH
HAVE BEEN OBSERVED THIS AFTERNOON OVER EXTREME SOUTHWEST AND SOUTH
CENTRAL UTAH. ADDITIONALLY...RELATIVE HUMIDITY VALUES BELOW 15
PERCENT ARE COMMON ACROSS THE WARNED AREA. THESE INGREDIENTS ARE
COMBINING TO CAUSE AREAS OF SEVERE FIRE WEATHER CONDITIONS. 

WINDS WILL WEAKEN THIS EVENING AS A DRY COLD FRONT MOVES PAST THE
WARNED AREA. THOUGH A DRY AIRMASS WILL REMAIN OVER THE AREA
TOMORROW...WINDS SHOULD WEAKEN ENOUGH THAT ADDITIONAL FIRE WEATHER
HEADLINES WILL NOT BE NEEDED TOMORROW.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 
WWUS85 KSLC 210311
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
911 PM MDT SUN APR 20 2008

UTZ439-440-210415-
/O.EXP.KSLC.FW.W.0003.000000T0000Z-080421T0300Z/
UTAHS DIXIE AND ZION CANYON-SOUTH CENTRAL UTAH-
911 PM MDT SUN APR 20 2008

...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR 
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 
439 AND 440 BELOW 6500 FEET...

THE RED FLAG WARNING THAT WAS IN EFFECT FOR GUSTY WINDS AND LOW
RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 439 AND 440 BELOW 6500
FEET WAS ALLOWED TO EXPIRE AT 9 PM MDT THIS EVENING.

GUSTY WINDS HAVE DIMINISHED SUBSTANTIALLY ACROSS SOUTHERN UTAH
THIS EVENING. IN ADDITION AS TEMPERATURES FALL THIS EVENING
RELATIVE HUMIDITIES WILL RECOVER A BIT. THEREFORE THE RED FLAG
WARNING HAS BEEN ALLOWED TO EXPIRE.

VERY LOW RELATIVE HUMIDITIES ARE EXPECTED ACROSS SOUTHERN UTAH
AGAIN ON MONDAY. WHILE WINDS ARE NOT EXPECTED TO BE AS
STRONG...BREEZY CONDITIONS ARE AGAIN EXPECTED IN THE AFTERNOON.
THEREFORE CONDITIONS MAY APPROACH RED FLAG CRITERIA ACROSS ZONES
439 AND 440 ON MONDAY AFTERNOON.


$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at Apr 17, 9:51 PM MDT, 6 hours 11 minutes earlier.

Area forecast discussion, Apr 17, 9:51 PM MDT, 6 hours 11 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
951 PM MDT THU APR 17 2008

.SYNOPSIS...HIGH PRESSURE OVER THE AREA WILL SHIFT EAST FRIDAY
ALLOWING A MILD SOUTHWEST FLOW TO DEVELOP. THE FLOW INCREASES
SATURDAY AHEAD OF A COLD PACIFIC STORM. THIS SYSTEM WILL MOVE INTO
THE REGION SATURDAY NIGHT AND CONTINUE TO IMPACT THE AREA INTO
EARLY NEXT WEEK.

&&

.DISCUSSION...A COOL DRY STABLE AIRMASS REMAINS IN PLACE OVER THE
FORECAST AREA UNDER HIGH PRESSURE SURFACE AND ALOFT. CLEAR SKIES
WILL ALLOW TEMPS TO CHILL DOWN AGAIN TONIGHT BUT THEY WILL
PROBABLY NOT DROP QUITE AS LOW AS THIS MORNING.

THE RIDGE ALOFT SHIFTS EAST FRIDAY AS THE NEXT PACIFIC TROF
STARTS TO DEEPEN ALONG THE WEST COAST AND A MILD SOUTHWEST FLOW
ALOFT DEVELOPS THAT WILL SURFACE TOMORROW AFTERNOON IN MOST AREAS
SENDING TEMPS UP 10 TO 15 DEGREES FROM TODAY.

THIS NEXT TROF THEN STARTS TO SHIFT INLAND SATURDAY AND THE SWLY
FLOW ALOFT INCREASES ACROSS THE FORECAST AREA. THIS SHOULD COMBINE
WITH THE TIGHTENING SURFACE GRADIENT ACROSS THE STATE AND BRING
GUSTY WINDS TO MOST LOCATIONS SAT AFTERNOON. THE WINDS AND DRY
AIRMASS WILL CREATE EXTREME FIRE WEATHER CONDITIONS OVER SOUTHERN
UT WHERE FUELS ARE DRY AND A WATCH HAS BEEN ISSUED. SEE THE FIRE
WEATHER SECTION BELOW.

WINDS COULD BE SUFFICIENTLY STRONG ENOUGH TO WARRANT AN ADVISORY
FOR THE WEST AND SOUTH AS WELL.

QUICK LOOK AT LATEST NAM IMPLIES PRE-FRONTAL CONVECTION WILL
DEVELOP OVER NRN UT SAT AFTN/EVE AND THIS SENDS A SURFACE TROF
THRU THE AREA. MAIN COLD PUSH HOLDS OFF TIL CLOSER TO 12Z BUT IT
DOES STILL SURGE IN AFTER THAT. MODEL QPF IS LIMITED AND SPOTTY
SUN AND SUN NIGHT BUT IT WAS FOR THE TUE SYSTEM TOO...AND THE
RESULT SHOWED THAT STRONG ENOUGH DYNAMICS WILL OVERCOME MOISTURE
DEFICIENCIES. SO HI CHANCE POPS FOR SUN IN GRIDS LOOK GOOD...AND
MAY EVEN STILL BE TOO LOW.

FOR NOW...TWEAKED SKY GRIDS FOR TONIGHT DOWN FROM 15 OR SO TO 0 AS
NO CLOUDS EXPECTED BUT NO SIGNIFICANT CHANGES NEEDED IN THE
SHORT TERM AND NO OTHER UPDATES PLANNED.

&&

.AVIATION...VFR CONDITIONS WILL PREVAIL THIS EVENING AT THE SLC
TERMINAL UNDER CLEAR SKIES. SOUTHEASTERLY WINDS WILL CONTINUE
THROUGHOUT THE NIGHT.

&&

.FIRE WEATHER...LOCAL RED FLAG CONDITIONS ARE EXPECTED OVER FAR
SOUTHERN UTAH FRIDAY AS THE FLOW ALOFT STRENGTHENS AND SHIFTS TO THE
SOUTHWEST. WINDS ARE EXPECTED TO INCREASE FURTHER ON SATURDAY
AHEAD OF AN APPROACHING COLD FRONT...RESULTING IN MORE WIDESPREAD
CRITICAL FIRE WEATHER CONDITIONS OVER THE SOUTH. A FIRE WEATHER
WATCH REMAINS IN EFFECT FOR SATURDAY AFTERNOON AND EVENING FOR
THE FIRE WEATHER ZONES IN SOUTHWESTERN UTAH.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...FIRE WEATHER WATCH FROM NOON SATURDAY TO 9 PM SATURDAY FOR
     UTZ019-UTZ020.

WY...NONE.

&&

WILENSKY/KRUSE

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Apr 17, 4:53 PM MDT, 11 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
453 PM MDT THU APR 17 2008

UTZ001>016-019>021-517-518-WYZ021-181100-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
453 PM MDT THU APR 17 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND FAR SOUTHWEST WYOMING.

.DAY ONE...TONIGHT

A CLEAR COOL NIGHT IS EXPECTED ACROSS THE OUTLOOK AREA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A WARMING TREND WILL CONTINUE FRIDAY AND SATURDAY. ISOLATED
SHOWERS AND THUNDERSTORMS ARE EXPECTED NEAR THE IDAHO BORDER
FRIDAY INCREASING IN COVERAGE SATURDAY. A COLD FRONT WILL SWEEP
INTO NORTHERN PORTIONS OF THE AREA SATURDAY NIGHT THEN STALL
ACROSS SOUTHERN UTAH ON SUNDAY. STRONG WINDS ARE EXPECTED TO
DEVELOP ACROSS SOUTHERN UTAH AHEAD OF THIS FRONT SATURDAY
AFTERNOON. THESE WINDS WILL CREATE SEVERE FIRE WEATHER CONDITIONS
AND COULD IMPACT TRAVEL AS WELL.

WINDS WILL BE STRONG AGAIN OVER MUCH OF THE AREA ON SUNDAY WITH
HAZARDOUS FIRE WEATHER CONDITIONS POSSIBLE AGAIN OVER THE FAR
SOUTH.

A MUCH COLDER AIRMASS WILL SPREAD ACROSS THE NORTHERN OUTLOOK
AREA SUNDAY WITH THE POTENTIAL FOR SIGNIFICANT MOUNTAIN SNOWFALL
AND FREEZING TEMPERATURES IN THE VALLEYS. COOL UNSETTLED WEATHER
IS EXPECTED TO CONTINUE OVER THE NORTH THROUGH MID WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED AT THIS TIME.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

Nearby

Red Flag Warnings in Utah, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.